Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 30, 2012, 3:30 PM EDT for Nash County, Wilson County, North Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2012, 3:30 PM EDT (19:30 UTC)
- Expired
- Jul 30, 2012, 4:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Raleigh, NC
Counties Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 46 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
374
WWUS82 KRAH 301930
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT MON JUL 30 2012
NCZ026-027-041>043-302030-
FRANKLIN-JOHNSTON-NASH-WAKE-WILSON-
330 PM EDT MON JUL 30 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...NASH...WILSON...
WAKE AND FRANKLIN COUNTIES THROUGH 430 PM EDT...
AT 330 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SIMS...OR ABOUT 16 MILES SOUTHWEST OF NASHVILLE...MOVING WEST AT 20
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BAILEY...MIDDLESEX...
EMIT...EMIT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 101 AND 132.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3563 7775 3561 7799 3562 7804 3557 7807
3548 7825 3593 7838 3598 7838 3597 7783
3590 7781 3586 7783 3585 7780
TIME...MOT...LOC 1930Z 092DEG 16KT 3575 7809
$$
ELLISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:20 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 30, 3:20 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT MON JUL 30 2012 .SYNOPSIS... A STATIONARY FRONT OVER EASTERN NORTH CAROLINA WILL SLOWLY WEAKEN LATE TODAY THROUGH TONIGHT. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE SOUTHEAST THROUGH THE REGION THROUGH WEDNESDAY... THEN UPPER LEVEL HIGH PRESSURE WILL BUILD IN FROM THE WEST LATE IN THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 320 PM MONDAY... REST OF THE AFTERNOON THROUGH TONIGHT... THE DIFFUSE LOW-LEVEL FRONTAL ZONE PERSISTS OVER CENTRAL NC THIS AFTERNOON WITH A BROAD CORRIDOR OF LOW LEVEL MASS CONVERGENCE AND 70+ SURFACE DEW POINTS FROM THE TRIANGLE SOUTH AND EAST. STORM COVERAGE HAS BEEN GREATEST FROM RALEIGH SOUTH AND EAST WITHIN THE AREA OF BEST MOISTURE AND INSTABILITY... AND ADDITIONAL SCATTERED CONVECTION OVER THE HIGHER TERRAIN HAS LARGELY HELD TO OUR NW. STORMS HAVE BEEN PROPAGATING TOWARD THE WEST... DRIVEN LARGELY BY THE LOW LEVEL WIND FIELD AND OUTFLOW MOVEMENT. WILL PLACE THE HIGHEST CHANCES OF SHOWERS/STORMS INITIALLY OVER THE SOUTH AND EAST... TRANSLATING INTO THE WESTERN PIEDMONT OVER THE NEXT SEVERAL HOURS AS THE OUTFLOWS SPREAD WESTWARD AND WITH PARTIAL CONTRIBUTION TO LIFT FROM WANING DPVA WITH THE WEAK WAVE NOW APPROACHING THE SRN APPALACHIANS. THIS FOLLOWS THE SIMULATED REFLECTIVITY PATTERN OF THE LATEST 4 KM WRF-NMM AND WRF-ARW. DEEP LAYER SHEAR OVER CENTRAL NC REMAINS SMALL AND INSTABILITY MARGINAL WITH UNIMPRESSIVE MID LEVEL LAPSE RATES... THUS ANY VIGOROUS UPDRAFTS SHOULD BE SHORT-LIVED AND ISOLATED WITH ONLY A MINOR THREAT OF STRONG-WIND-GENERATING STORMS. EXPECT ACTIVITY TO WIND DOWN WITHIN A FEW HOURS AFTER NIGHTFALL WITH LOSS OF HEATING AND THE ABSENCE OF ANY LARGE SCALE FORCING FEATURES... AS WELL AS WITH THE DEPARTURE OF A WEAK SURFACE LOW ALONG THE FRONT WHICH TRACKS NORTHEASTWARD AND OFF THE NE NC COAST LATE TONIGHT. MODELS DEPICT THE VORTICITY MAXIMUM NOW OVER THE MIDWEST DROPPING SOUTHEAST AROUND THE PERIPHERY OF THE TX PANHANDLE ANTICYCLONE INTO AL/GA LATE TONIGHT... BUT MUCH OF THIS ASSOCIATED CONVECTION SHOULD HOLD WEST AND SOUTH OF THE CWA. THE LIGHT/VARIABLE WINDS AND HIGH SURFACE RH TONIGHT ALONG WITH LIMITED MID-HIGH CLOUDS WILL FACILITATE FOG DEVELOPMENT LATE TONIGHT. LOWS 68-72. -GIH && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... AS OF 310 AM MONDAY... THE TRAIN OF UPPER LEVEL DISTURBANCES FROM THE UPPER MIDWEST TO THE SOUTHERN APPALACHIANS WILL CONTINUE ON TUESDAY...AS MODELS SHOW A 80KT SPEED MAX AND ASSOCIATED VORTICITY DIVING TOWARD WESTERN NC AND UP STATE SC BY EARLY AFTERNOON. MODELS INDICATE SOME CONVECTION OVER THE MOUNTAINS AND ALONG THE COAST BY LATE MORNING...BUT A SHARPENING OF THE MID/UPPER LEVEL TROUGH AXIS ASSOCIATED WITH THE AFOREMENTIONED UPPER DISTURBANCE SHOULD LEAD TO SCATTERED SHOWERS AND STORMS OVER THE WEST BY EARLY AFTERNOON. THE SEVERE THREAT OVER CENTRAL NC IS SOMEWHAT UNCERTAIN AS THE STRONGER EFFECTIVE DEEP LAYER SHEAR WILL LIKELY LIE TO THE SOUTHWEST OF THE CWA IN CLOSER PROXIMITY TO THE BELT OF STRONGER MID LEVEL FLOW AND A FAIRLY STRONG SURFACE REFLECTION. HOWEVER...IF STORMS CAN GET GOING OVER THE WESTERN AND SOUTHERN PIEDMONT...THEN THERE WOULD BE A LOWER END THREAT OF DAMAGING WIND GUSTS WITH STRONGER STORMS AND/OR MERGING COLD POOLS. WE WILL SHOW HIGHEST POPS SHIFTING FROM THE SOUTHWEST TO EASTERN AREAS DURING THE AFTERNOON AND EVENING...TRENDING DOWN TO A SLIGHT CHANCE OVERNIGHT. WITH WEAK FLOW OVER CENTRAL NC DURING THE DAY AND NEAR MAXIMUM INSOLATION...HIGHS SHOULD TOP OUT IN THE 86-90 RANGE BASED ON A FORECAST 12Z LOW LEVEL THICKNESS OF 1405M. LOWS TUESDAY NIGHT ONCE AGAIN IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 212 PM MONDAY... THE SYNOPTIC PATTERN OVER THE CAROLINAS AND MID-ATLANTIC WED-MON WILL BE CHARACTERIZED INITIALLY (WED) BY NW FLOW ALOFT... TRANSITIONING (THU-MON) TO RELATIVELY LIGHT/VARIABLE FLOW ALOFT AS THE UPPER LEVEL RIDGE OVER THE CENTRAL CONUS FLATTENS AND EXTENDS EAST TOWARD THE CAROLINAS/SOUTHEAST. PRECIP CHANCES...I.E. THE TIMING/LOCATION/COVERAGE OF CONVECTION...WILL BE HIGHLY DEPENDENT ON THE EVOLUTION OF SMALL AMPLITUDE DISTURBANCES PROGRESSING SOUTHEAST FROM THE UPPER MIDWEST/CENTRAL MS RIVER VALLEY INTO THE MID-ATLANTIC AND CAROLINAS ON WED...WITH A POTENTIAL FOR ENHANCED COVERAGE AND ISOLATED SEVERE WEATHER WED AFTERNOON/EVENING...THOUGH UNCERTAINTY REMAINS ABOVE NORMAL. PRECIP CHANCES SHOULD BECOME MORE ISOLATED IN NATURE THU-MON AS THE MAIN BELT OF WESTERLIES SHIFTS FURTHER NORTH INTO THE MID-ATLANTIC AND FORCING BECOMES INCREASINGLY CONFINED TO THE PIEDMONT TROUGH/SEABREEZE...MORE TYPICAL FOR THIS TIME OF YEAR. WILL INDICATE CHANCES FOR SHOWERS/STORMS SLIGHTLY ABOVE CLIMATOLOGY IN THE 30-40% RANGE WED...WITH A SLIGHT CHANCE (20%) PERSISTING WED NIGHT DUE TO CONTINUED NW FLOW ALOFT. ON THU-MON WILL TREND CLOSER TOWARD CLIMATOLOGY W/REGARD TO CHANCES FOR CONVECTION (20% DURING THE AFTERNOON AND EARLY EVENING). TEMPERATURES WILL PRIMARILY DEPEND ON THE EVOLUTION OF CONVECTION AND ASSOCIATED CLOUD COVER WED...WITH 1000-850 MB THICKNESSES SUGGESTING NEAR-NORMAL HIGHS AND LOWS...IN THE UPPER 80S TO LOWER 90S AND UPPER 60S TO LOWER 70S. SLIGHTLY ABOVE NORMAL TEMPS (LOWER/MID 90S) WILL BE POSSIBLE THU-MON GIVEN A RELATIVELY DECREASED POTENTIAL FOR CONVECTION AND RISING HEIGHTS (MARGINALLY) ALOFT. AT THIS TIME WILL INDICATE HIGHS NEAR OR SLIGHTLY ABOVE CLIMATOLOGY...IN THE LOWER 90S...WITH LOWS IN THE UPPER 60S TO LOWER 70S. -VINCENT && .AVIATION /17Z MONDAY THROUGH FRIDAY/... AS OF 1210 PM MONDAY... VFR CONDITIONS WILL DOMINATE THIS AFTERNOON AND EVENING... WITH A CHANCE OF MVFR OR IFR CIGS/VSBYS LATE TONIGHT INTO EARLY TUESDAY MORNING... HOWEVER THE CONDITIONS AT INDIVIDUAL AIRPORTS WILL HINGE ON THE PROXIMITY OF SCATTERED STORMS. THIS MORNING'S SCATTERED TO BROKEN CLOUDS BASED BELOW 3 THOUSAND FT AGL WERE PRODUCED BY HIGH LOW-LEVEL MOISTURE AND HIGH SURFACE DEWPOINTS POOLING TO FOCUS QUICK DEVELOPMENT OF LOW-BASED CONVECTIVE CLOUDS WITH DAYTIME HEATING. THESE CIGS WILL CONTINUE TO EXPAND AREALLY BUT RISE SLOWLY AND WILL REMAIN UNIFORM VFR AT ALL FORECAST SITES. SCATTERED STORMS WILL IMPACT FAY FIRST... ALTHOUGH ISOLATED STORMS WILL ALSO CONTINUE TO DEVELOP NEAR RWI/RDU/GSO/INT THROUGH EARLY AFTERNOON... STEADILY INCREASING IN NUMBER THROUGH MID TO LATE AFTERNOON. BRIEF WIND GUSTS OVER 35 MPH ARE POSSIBLE WITH ANY OF THESE CELLS. STORMS SHOULD REMAIN CIRCUMNAVIGABLE AT ALL SITES EXCEPT FAY... WHERE STORM CLUSTERS ARE MORE LIKELY. BUT MOVEMENT OF STORMS IN CENTRAL NC WILL BE DIFFICULT TO PINPOINT WITH CONVECTION APT TO DRIFT TOWARD THE SOUTHWEST OR WEST STEERED BY THE MEAN LOW LEVEL FLOW AND/OR DRIVEN BY OUTFLOWS. AFTER STORMS DECREASE IN NUMBER AND STRENGTH THIS EVENING... RESIDUAL LOW LEVEL MOISTURE AND LIGHT WINDS WILL FACILITATE IFR FOG DEVELOPMENT AND PATCHY STRATUS AREAWIDE... ALTHOUGH INT/GSO MAY SEE A LESSER RISK OF FOG GIVEN THE SLIGHTLY LOWER NEAR-SURFACE MOISTURE AND POSSIBLE HIGHER CLOUDS TO LIMIT RADIATIONAL COOLING. LOOKING BEYOND 18Z TUESDAY... ANY ADVERSE AVAIATION CONDITIONS WILL LIFT AND MIX OUT BY MID MORNING TUESDAY. VFR CONDITIONS WILL DOMINATE THROUGH THE END OF THE WEEK... ALTHOUGH SCATTERED STORMS PRODUCING LOCAL BRIEF GUSTY WINDS AND MVFR CONDITIONS ARE AGAIN ANTICIPATED TUESDAY AFTERNOON... AND WEDNESDAY AS WELL. A DECREASE IN DAILY AFTERNOON/EARLY EVENING STORMS IS EXPECTED FOR THURSDAY THROUGH SATURDAY AS MID LEVEL HIGH PRESSURE BEGINS TO PUSH INTO THE AREA FROM THE WEST. -GIH && .CLIMATE... THROUGH JULY 29...THE AVERAGE MONTHLY TEMPERATURE AT KRDU IS 83.8 DEGREES. THE WARMEST JULY ON RECORD IS 83.7 DEGREES...SET JUST LAST YEAR. CONSIDERING EXPECTED HIGHS AND LOWS OVER THE NEXT COUPLE OF DAYS...THIS JULY SHOULD EITHER BE THE WARMEST OR JUST SHY OF THE WARMEST JULY ON RECORD. AT KGSO...THE AVERAGE MONTHLY TEMPERATURE THROUGH JULY 29 IS 81.5 DEGREES. THIS IS CURRENTLY THIRD WARMEST...A HALF DEGREE WARMER THAN THE 81.0 AVERAGE TEMPERATURE OF 2011...BUT WELL BELOW THE 82.6 RECORD OF 1893. CONSIDERING EXPECTED HIGHS AND LOWS OVER THE NEXT COUPLE OF DAYS...IT APPEARS LIKELY THAT THE AVERAGE JULY TEMPERATURE WILL RANK IN THE TOP THREE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...SMITH LONG TERM...VINCENT AVIATION...HARTFIELD CLIMATE...DJF
Hazardous weather outlook, Jul 30, 2:52 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 252 PM EDT MON JUL 30 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-311200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 252 PM EDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED STRONG STORM OR TWO IS POSSIBLE FROM THE TRIANGLE REGION TO THE SOUTH AND EAST FROM MID AFTERNOON THROUGH EARLY THIS EVENING. LOCALLY HEAVY DOWNPOURS AND WINDS GUSTS OVER 40 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AFTERNOON. A FEW STORMS MAY BECOME SEVERE WITH A MAIN THREAT OF DAMAGING WIND GUSTS. GIH
In the hours before
Special weather statement, Jul 30, 1:30 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
130 PM EDT MON JUL 30 2012
NCZ075-076-301830-
LEE-MOORE-
130 PM EDT MON JUL 30 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE AND LEE COUNTIES
THROUGH 230 PM EDT...
AT 130 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CAMERON...OR ABOUT 8 MILES SOUTHEAST OF CARTHAGE...MOVING SOUTHWEST
AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHISPERING PINES...
SOUTHERN PINES...PINEHURST...TAYLORTOWN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3504 7946 3506 7948 3506 7955 3531 7968
3549 7911 3542 7907 3527 7922 3521 7925
3516 7934
TIME...MOT...LOC 1730Z 067DEG 11KT 3530 7931
ELLISSpecial weather statement, Jul 30, 1:48 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
148 PM EDT MON JUL 30 2012
NCZ041-042-077-301845-
HARNETT-JOHNSTON-WAKE-
148 PM EDT MON JUL 30 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...JOHNSTON AND WAKE
COUNTIES THROUGH 245 PM EDT...
AT 148 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LILLINGTON...MOVING WEST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SEMINOLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 312 AND 325.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3524 7916 3525 7919 3529 7920 3556 7893
3570 7846 3549 7832 3522 7914 3522 7915
TIME...MOT...LOC 1748Z 075DEG 13KT 3543 7881
ELLISSpecial weather statement, Jul 30, 2:27 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
227 PM EDT MON JUL 30 2012
NCZ028-043-301915-
EDGECOMBE-WILSON-
227 PM EDT MON JUL 30 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WILSON AND EDGECOMBE
COUNTIES THROUGH 315 PM EDT...
AT 228 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SARATOGA...OR ABOUT 10 MILES NORTHWEST OF FARMVILLE...MOVING WEST AT
5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WILLBANKS...SARATOGA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 116 AND 121.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3571 7759 3557 7781 3559 7783 3559 7801
3574 7810 3580 7798 3579 7758
TIME...MOT...LOC 1828Z 084DEG 6KT 3568 7773
ELLISSpecial weather statement, Jul 30, 2:32 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
232 PM EDT MON JUL 30 2012
NCZ074-075-083-084-086-301930-
ANSON-HOKE-MONTGOMERY-MOORE-RICHMOND-
232 PM EDT MON JUL 30 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE...
MONTGOMERY...ANSON AND HOKE COUNTIES THROUGH 330 PM EDT...
AT 232 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CAMERON...OR ABOUT 11 MILES EAST OF CARTHAGE...MOVING SOUTHWEST AT 5
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CAMERON...VASS...
WHISPERING PINES.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3521 8026 3515 8022 3517 8020 3515 8016
3519 8011 3515 8007 3518 8005 3526 8010
3549 7939 3550 7934 3547 7936 3535 7927
3531 7920 3527 7922 3518 7912 3503 7951
3481 7992 3481 8032
TIME...MOT...LOC 1832Z 062DEG 6KT 3533 7924
ELLISSpecial weather statement, Jul 30, 2:50 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
250 PM EDT MON JUL 30 2012
NCZ040>042-076-077-301945-
CHATHAM-HARNETT-JOHNSTON-LEE-WAKE-
250 PM EDT MON JUL 30 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...JOHNSTON...WAKE...
LEE AND CHATHAM COUNTIES THROUGH 345 PM EDT...
AT 250 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BUIES CREEK...OR ABOUT OVER LILLINGTON...MOVING WEST AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUIES CREEK...
LILLINGTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HALF INCH DIAMETER HAIL.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 306 AND 328.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 70 AND 102.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 69 AND 78.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3527 7922 3531 7919 3535 7927 3540 7929
3547 7936 3554 7932 3556 7920 3563 7912
3561 7896 3581 7827 3561 7813 3541 7833
3530 7858 3525 7862 3527 7879 3519 7908
TIME...MOT...LOC 1850Z 084DEG 6KT 3541 7873
ELLISSpecial weather statement, Jul 30, 3:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT MON JUL 30 2012
NCZ026-027-041>043-302030-
FRANKLIN-JOHNSTON-NASH-WAKE-WILSON-
330 PM EDT MON JUL 30 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...NASH...WILSON...
WAKE AND FRANKLIN COUNTIES THROUGH 430 PM EDT...
AT 330 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SIMS...OR ABOUT 16 MILES SOUTHWEST OF NASHVILLE...MOVING WEST AT 20
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BAILEY...MIDDLESEX...
EMIT...EMIT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 101 AND 132.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3563 7775 3561 7799 3562 7804 3557 7807
3548 7825 3593 7838 3598 7838 3597 7783
3590 7781 3586 7783 3585 7780
TIME...MOT...LOC 1930Z 092DEG 16KT 3575 7809
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:41 PM EDT | Special Weather Statement | RAH | Person | 94 min |
| Jul 30, 1:30 PM EDT | Special Weather Statement | RAH | Moore | 60 min |
| Jul 30, 1:48 PM EDT | Special Weather Statement | RAH | Harnett, Johnston | 57 min |
| Jul 30, 2:27 PM EDT | Special Weather Statement | RAH | Wilson | 48 min |
| Jul 30, 2:32 PM EDT | Special Weather Statement | RAH | Anson, Moore, Richmond | 58 min |
| Jul 30, 2:50 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Lee | 55 min |
| Jul 30, 2:52 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 38 min |
| Jul 30, 3:35 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 55 min |
| Jul 30, 3:47 PM EDT | Areal Flood Advisory | RAH | Harnett, Hoke, Moore | 110 min |
| Jul 30, 4:13 PM EDT | Areal Flood Advisory | RAH | Franklin, Johnston, Nash, Wake | 107 min |
| Jul 30, 4:27 PM EDT | Special Weather Statement | RAH | Wake | 48 min |
| Jul 30, 4:38 PM EDT | Flash Flood Warning | RAH | Wake | 52 min |
| Jul 30, 5:12 PM EDT | Special Weather Statement | RAH | Orange | 63 min |
| Jul 30, 5:14 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 76 min |
| Jul 30, 5:17 PM EDT | Special Weather Statement | RAH | Harnett | 58 min |
| Jul 30, 5:48 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 57 min |
| Jul 30, 6:56 PM EDT | Special Weather Statement | RAH | Guilford | 64 min |
| Jul 30, 7:31 PM EDT | Special Weather Statement | RAH | Forsyth | 44 min |
| Jul 30, 7:58 PM EDT | Special Weather Statement | RAH | Forsyth | 62 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.